Mathematical Research Letters

Volume 18 (2011)

Number 4

A Remark on Zak’s Theorem on Tangencies

Pages: 783 – 789



José Carlos Sierra (Instituto de Ciencias Matemáticas (ICMAT))


We present a slightly different formulation of Zak’s theorem on tangencies as well as some applications. In particular, we obtain a better bound on the dimension of the dual variety of a manifold and we classify extremal and next-to-extremal cases when its secant variety does not fill up the ambient projective space.

Published 19 August 2011